MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.The customer was not sure which of the two device lot numbers (l10262 or l11455) was used.The expiration date for lot l10262 is 9/30/2020 and the expiration date for lot l11455 is 1/31/2021.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.The customer was not sure which of the two device lot numbers (l10262 or l11455) was used.The manufacture date for lot l10262 is 10/17/2017 and the manufacture date for lot l11455 is 2/12/2018.The device history record (dhr) reviews were performed for both lots: l10262 and l11455.A review of manufacturing documentation associated with this lot (l10262) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A review of manufacturing documentation associated with this lot (l11455) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the coil embolization targeting a brain aneurysm, the 2mm x 4cm deltaxsft 10 coil (dlx100204 / lot# either l10262 or l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.Another device was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 12/15/2019.Per the affiliate, the complaint product is not available for return.[conclusion]: the healthcare professional reported that the coil embolization targeting a ruptured aneurysm on the anterior communicating artery (acom), the 2mm x 4cm deltaxsft 10 coil (dlx100204 / lot# either l10262 or l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.It was reported that the detachment system used with this coil was the enpower detachment control box (dcb) with the enpower control cable.The same system was then used to detach 6 additional coils in the same procedure before and after the reported issue with the 2mm x 4cm deltaxsft coil.The physician successfully removed the coil from the patient with it still attached to the delivery system.The coil was not stretched when it was removed.A pre-deployment check was not performed as it was stated that the dcb is working properly and it is a new unit.The fault light was not seen, upon pressing the power button, all lights illuminated including the green system ready light.During the detachment cycle, the audible signal beep was not heard.It was reported that there was a 40-minute delay because the physician would not remove the coil; he was expecting that it may move the previously implanted coil.The physician attempted detachment using another dcb and enpower control cable, but then decided to slowly remove the coil from the patient¿s anatomy.The procedure was completed using another cerenovus coil.It was confirmed, there was no patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l10262) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A review of manufacturing documentation associated with this lot (l11455) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Failure to detach is a known potential product issue associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ with the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review for both lot numbers (l10262 and l11455), there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on (b)(6) 2019.[addional information]: the healthcare professional reported that the coil embolization targeting a ruptured aneurysm on the anterior communicating artery (acom), the 2mm x 4cm deltaxsft 10 coil (dlx100204 / lot# either l10262 or l11455) did not detach from the delivery wire; the physician retracted the coil from the target position.It was reported that the detachment system used with this coil was the enpower detachment control box (dcb) with the enpower control cable.The same system was then used to detach 6 additional coils in the same procedure before and after the reported issue with the 2mm x 4cm deltaxsft coil.The physician successfully removed the coil from the patient with it still attached to the delivery system.The coil was not stretched when it was removed.A pre-deployment check was not performed as it was stated that the dcb is working properly and it is a new unit.The fault light was not seen, upon pressing the power button, all lights illuminated including the green system ready light.During the detachment cycle, the audible signal beep was not heard.It was reported that there was a 40-minute delay because the physician would not remoe the coil; he was expecting that it may move the previously implanted coil.The physician attempted detachment using another dcb and enpower control cable, but then decided to slowly remove the coil from the patient¿s anatomy.The procedure was completed using another cerenovus coil.It was confirmed, there was no patient adverse event or complication.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9364278
Report Number3008114965-2019-01234
Device Sequence Number13995074
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDLX100204
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2019
Supplement Date Received by Manufacturer11/24/2019
12/15/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date11/25/2019
12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB 2